Patient : A couple months ago, my throat started to get irritated on and off. My doctor thought it was acid reflux and had me taking prilosec, which didn't help at all and it got really bad at one point so my doctor sent me to an ear, nose and throat specialist. He did a scope and just saw that my throat was extremely red and there was mucus, but the culture was fine. He gave me a high dose of augmentin and nasonex. I took the augmentin 3 times a day for 10 days and i was doing fine. Then 4 or 5 days after finishing it, my throat started to feel irritated and mucusy again. I'm not sure if this has something to do with allergies or if it's something else. I've never had allergies before. What can i do?
It may be due to reflux disease ie acid regurgitating into your throat causing sunsequent inflammation or it may be due to a upper respiratory tract infection which is causing something like a post nasal drip ie mucous and fluid from your nose draining into yoru throat. I would advice you to try hot salt water garles, clear and blow your nose often if you have a cold and also get a upper gi endoscopy done to find and and rule out the exact cause. All the best.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.